New and Need Some Insight

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 9/3/2006 6:07 PM (GMT -7)   
Hi,
I am used to being on the forums here for anxiety and depression. I have been diabetic type 2, for about 6 years or so. My blood sugar has always been in the low-enough range that I haven't had to take any meds for it. I am 42, female, and overweight. The question that has brought me here is one that only an "experienced" diabetic can likely answer for me. As I mentioned, I go on the anxiety and depression boards. From about Tuesday to Friday, I'd been feeling some anxiety, but not severe (thank goodness!) It seemed to feel "different" too than what I usually feel. On top of the anxiety, it was "that-time-of-the-month", so of course I had to take hormonal changes into consideration as to how I was feeling. I was feeling flushed, hot, very sleepy and extremely fatigued. By Saturday (yesterday), I was off my period, but felt worse physically than the few days before. My anxiety was not quite as bad as the days before, but was still sitting there on the fringes, so to speak. Well, my mom and I went to a large gathering and I stuck it out for about 4 hours. I was feeling so rough! I was weepy, sleepy and tired and had a headache. I felt very depressive. I had no appetite. We came home and after a shower, I went to bed and slept for about 2-3 hours. I got up and still felt so tired and sleepy! I ate some soup and was back to bed by 9 p.m. I didn't get up until 7:30 a.m. We went back to the large gathering again today and I toughed it out, managed to stay all day. But I was so terribly sleepy, tired, got fairly chilly in the early part of the day (building is air-conditioned) but in the afternoon, after having eaten lunch outside, in the heat, I went back in and for the rest of the day I was hot and flushed. I felt depressive and a tad edgy, but was STILL sleepy and very very tired. My sis is a LPN and mom told her how I was feeling. My sis said that it could be my blood sugar making me feel that bad. I've been dealing with anxiety and depression for over 10 years and things just seemed "different" this time. But I'm also at the pre-menopausal stage. I'm just so confused and a bit scared since I just am not sure what's going on with me. Mom had wanted me to go to the ER to get my blood sugar checked, but I told her I was too tired to sit for hours in a waiting room. I plan to go to my doctor on Tuesday, but in the meantime, have any of you had these symptoms in relation to diabetes alone or do you think I'm barking up the wrong tree? PLEASE, any insights, comments, suggestions are most welcome! Thank you!
janet
Bless the beasts and the children...


Claire-Bear
Regular Member


Date Joined Oct 2005
Total Posts : 242
   Posted 9/4/2006 2:36 AM (GMT -7)   
Hi Janetlee,
 
Welcome to the diabetes forum.
 
First off, I've got to ask - do you have a glucose monitor of your own that you can check your sugars with?  This is one of the most vital pieces of equipment for a diabetic.  If you don't own one, I recommend you get one (they are really cheap now).  Or, in the meantime, maybe even find out if you can borrow a friends if at all possible.
 
Now, to the feelings you have - feeling tired and flushed can very much be attributed to high blood sugar levels.  But, as you say, you have lots of other things you are going through too so this is where you would really benefit from owning your own meter - you could just check your sugars when you feel like this and find out one way or another.  As you are probably aware, it's very easy to become very anxious when you are worried about your health, and the anxiety and depression do both have physical symptoms (such as sleepyness etc).  But in a nutshell, yes - the symptoms you got could have been from high blood sugars.  I really think the first two things you need to do ASAP are to see your doctor and find a way of getting a blood glucose meter of your own. 
 
Let us know how you get on and I'm sure there will be lots of suggestions from other type 2s.
 
Claire x
 
 

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 9/4/2006 8:18 AM (GMT -7)   
Thank you Claire.
I do plan to go to doc tomorrow if at all possible. He's good about working his patients in. I'm on medicaid and hope that it will pay for the meter. I am feeling bad again this a.m., with a bit more anxiety. I also have to talk to my NP (nurse practioner) at my mental health clinic about my meds tomorrrow. She switched me from xanax to klonipin a couple of months ago and I don't thin it is helping me as much as the xanax was. I was having NO problems with my meds, so she really had no need to change them.
I am also on 2 different high blood pressure meds. It's hard to know what to do when there are so many things going on at one time. I'll be suprised if even the doc has a real clue!
thanks again,
janet
Bless the beasts and the children...


wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 9/5/2006 11:33 AM (GMT -7)   

I ditto Claire about the necessity of a glucose meter!  You just gotta know! what is going on with your sugar levels.  Not knowing, especially when you are feeling unwell, leads to even more anxiety.

It's also possible that the change in your meds are changing your body chemisty - important to ask your docs about this.  Hope you get to feeling better soon.  Let us know what docs say...  :-)


debsonline2
Regular Member


Date Joined Aug 2006
Total Posts : 33
   Posted 9/5/2006 1:57 PM (GMT -7)   
Janet....I can relate to evrything you are saying!! I even thought that was depressed and the antideoressants were't working. Turned out they weren't working for a reason....not depressed just diabetic! Not a very good trade I know! Definitely talk to your Doc about getting a meter...alot of drug stores will run specials so you get the meter free when you buy the strips. My Mom is also on Medicaid and I think they will probably cover it. Knowledge is power, so the more you know WHAT you are dealing with...the more you know how to handle it! I hope that you are feeling better and that you get back on an even keel soon! You'll be in my thoughts!,.,,,.,.,.,,.Deb

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 9/5/2006 8:53 PM (GMT -7)   
Thank you all!
I am going to the GP tomorrow and will see what happens.
Will let you know something when I have!
Thanks again!
janet
Bless the beasts and the children...


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 9/9/2006 1:14 PM (GMT -7)   
Janetiee, If you get this, let me know how you are. I take klonopin too, and have bp2 disorder with
depression, and I also have diabeties. The new medication could have been causing the sleepiness, or like others on here said, high blood sugar can too. I am wondering about your progress.
I will ck on the anxiety and depression boards too.

Be Well,

Judy
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."


New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:55 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
208 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer